Hail, Douglas
- When
- November 23, 11:18 PM CST
- Where
- Douglas County, 2 mi S of Coldspring
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.933, -92.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 23, 1:35 PM CST, 9 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 135 PM CST FRI NOV 23 2001 1ST PERIOD FORECAST CONCERN...CHANCE OF SEVERE WEATHER. REST OF FORECAST...TEMPERATURES. 18Z SURFACE MAP SHOWS DEEPENING LOW OVER N CENTRAL KANSAS WITH 50 DEWPOINTS ACROSS SRN/CENTRAL MO. RADAR SHOWS VERY LIGHT RETURNS OVER CENTRAL MO. OTHERWISE THE QUITE BEFORE THE STORM. TSRA BREAKING OUT OVER TX PANHANDLE ATTM IN ADVANCE OF NEXT WAVE OVER WRN PLAINS. PROFILERS SHOWING 850 MB JET OF 50 KNOTS ACROSS SE KS/WRN MO WITH MAIN ENERGY OF UPPER JET STILL OVER AZ/NEW MEXICO. SPC DAY 1 STILL HAS MOST OF OUR CWA IN MODERATE RISK...EXCEPT THE EXTREME N/NW/E ZONES BUT WILL GO AHEAD AND MENTION SOME STORMS COULD BE SEVERE IN ALL ZONES. WILL PUT 80/90 POPS IN 1ST PERIOD AND KEEP A 30 POP IN ERN ZONES FOR 2ND PERIOD. DOES NOT LOOK LIKE WRAP AROUND PCPN WILL OCCUR ON SATURDAY BUT CLOUDS SHOULD TAKE MOST OF DAY TO BURN OFF AS WEAK HIGH BUILDS IN. THEN REST OF FORECAST IS DRY. AVN SHOWS ANOTHER WAVE ON MONDAY...BUT ATTM LOOKS TO DRY FOR ANY PCPN...WILL KEEP FORECAST DRY UNTIL WEDNESDAY. RA/SN LOOKS TO BE FARTHER EAST NOW FOR WEDNESDAY BUT WILL NOT REMOVE YET. IT LOOKS LIKE A SHOT OF COLD AIR ON WEDNESDAY THEN A QUICK WARM UP BEGINNING THURSDAY. ISC GRIDS SENT. PRELIMINARY CCF FOR COORDINATION FCSTID = 07 SGF 51 59 39 59 / 90 20 10 10 JLN 52 60 40 60 / 80 20 10 10 UNO 51 60 40 60 / 90 30 10 10 VIH 50 58 38 58 / 90 30 10 10 .SGF... MO...NONE. KS...NONE. SS
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240600- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 PM CST FRI NOV 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 812...IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON... CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN... LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH ...OZARK...PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 PM CDT FRI NOV 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM STOTTS CITY MO .75 INCH HAIL
11/23/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM EXETER MO WIND DAMAGE
11/23/01 BARRY POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT FRI NOV 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM EXETER MO WIND DAMAGE
11/23/01 BARRY HOUSE DAMAGED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0854 PM KELTNER MO .75 INCH HAIL
11/23/01 CHRISTIAN REPORTED BY HAM RADIO
OPERATOR.
0915 PM EUDORA MO .75 INCH HAIL
11/23/01 POLK REPORTED BY PUBLIC.
0918 PM VERONA MO 1 INCH HAIL
11/23/01 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0920 PM 6 N AURORA MO WIND DAMAGE
11/23/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.MOZ082-083-090>092-095>098-103>106-240900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1053 PM CST FRI NOV 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 813...IN EFFECT UNTIL 300 AM CST SATURDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CHRISTIAN...DENT...DOUGLAS...GREENE...HOWELL...OREGON...OZARK... SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...HOUSTON... OZARK...SPRINGFIELD AND WEST PLAINS. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
MOZ082-083-090>092-095>098-103>106-240900- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 PM CST FRI NOV 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 813...IN EFFECT UNTIL 300 AM CST SATURDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: CHRISTIAN...DENT...DOUGLAS...GREENE...HOWELL...OREGON...OZARK... SHANNON...STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BRANSON...HOUSTON... OZARK...SPRINGFIELD AND WEST PLAINS. THIS TORNADO WATCH REPLACES TORNADO WATCH 812 ISSUED EARLIER FOR SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. TORNADO WATCH 812 IS NO LONGER IN EFFECT. THE THREAT OF SEVERE WEATHER HAS ENDED WEST AND NORTH OF SPRINGFIELD. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 PM CST FRI NOV 23 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM EXETER MO WIND DAMAGE
11/23/01 BARRY POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM EXETER MO WIND DAMAGE
11/23/01 BARRY HOUSE DAMAGED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0854 PM KELTNER MO .75 INCH HAIL
11/23/01 CHRISTIAN REPORTED BY HAM RADIO
OPERATOR.
0910 PM STOTTS CITY MO .75 INCH HAIL
11/23/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0915 PM EUDORA MO .75 INCH HAIL
11/23/01 POLK REPORTED BY PUBLIC.
0918 PM VERONA MO 1 INCH HAIL
11/23/01 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0920 PM 6 N AURORA MO WIND DAMAGE
11/23/01 LAWRENCE ONE HOUSE DESTROYED.
BARN BLOWN INTO
CEMETERY. TURKEY BARNS
DESTROYED. TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 05:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272241.